Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 1, 2006

Hyperglycemia and DKA, Insulin

Question from Arlington, Washington, USA:

My 11 year old son has been diabetic for four years now. He has been hospitalized two times in 11 days due to large ketones. His diabetes doctor wants no changes in medicine, but he still has high blood sugars, as high as 325 mg/dl [18.1 mmol/L]. I am really not sure what to do. He is on 26 units Lantus and NovoLog. While he was in the hospital, they gave him Regular and Lantus. The Regular was given through his I.V. drip. They had his blood sugars controlled, but when we got home, we saw highs again. What should I do?

Answer:

Call your doctor and decide on a specific treatment plan that helps you deliver enough extra insulin to bring down the high blood sugar readings. If this is not illness related, then you must be a good detective to discover what the cause is.

SB